Texas, 2008

Drought in Texas, July 1 to 31, 2008

July 1 to 31, 2008 · NWS FWD · 7 events in 7 counties and zones

Drought conditions worsened across north Texas, with some counties south of Waco considered to be in Extreme Drought. A few counties from the metroplex westward were also included in the Severe Drought category this month.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$165,000
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions worsened across north Texas, with some counties south of Waco considered to be in Extreme Drought. A few counties from the metroplex westward were also included in the Severe Drought category this month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 11:03 PM CST, 57 minutes earlier.

Area forecast discussion, Jun 30, 11:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 AM CDT TUE JUL 1 2008

.AVIATION...
WINDS ARE ALREADY OUT OF THE SOUTHEAST IN THE METROPLEX...AND WACO
SHOULD FOLLOW SUIT BY 12Z. SCT CU AROUND 8K FT ALONG WITH SOME
CIRRUS EXPECTED TOMORROW...BUT DID NOT THINK IT WARRANTED A NEW
LINE IN THE TAFS.

&&

.PREV DISCUSSION... /ISSUED 934 PM CDT MON JUN 30 2008/

UPDATE...
FORECAST IS ON TARGET. A NIGHT OF GOOD RADIATIONAL COOLING WITH
DRY AIR IN PLACE WILL HELP SEND TEMPS INTO THE 60S. NOT QUITE
RECORD TERRITORY...BUT A PLEASANT WAY TO START JULY NONETHELESS.
MINOR ADJUSTMENTS WERE MADE TO DEWPOINT/SKY/WIND GRIDS. TR.92

PREV DISCUSSION... /ISSUED 308 PM CDT MON JUN 30 2008/

DISCUSSION...
PRECIP NOW SOUTH OF NORTH TEXAS AREA...SO CHANCES ARE OVER FOR
NEXT FEW DAYS. NO NEW PRECIP EXPECTED UNTIL LATE IN WEEK WHEN
NORTHWEST FLOW EVENTS MAY CLIP THE NORTHEAST COUNTIES...BUT HAVE
ONLY SLIGHT CHANCE FOR THOSE EVENTS SINCE BEST DYNAMICS WILL
LIKELY BE IN OKLAHOMA. CONTINUED HIGHS IN THE 90S EXPECTED SO
FAIRLY AVERAGE WEEK IN STORE. WITH SOUTH WINDS RETURNING DEW
POINTS SHOULD BE BACK TO SUMMER LEVELS BY WEDNESDAY.  84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  96  75  96 /  10   0   0   0
WACO, TX              66  98  71  95 /  10   0   0   0
PARIS, TX             63  93  70  93 /  10   0   0   0
DENTON, TX            66  95  71  96 /  10   0   0   0
MCKINNEY, TX          63  95  70  95 /  10   0   0   0
DALLAS, TX            71  95  75  95 /  10   0   0   0
TERRELL, TX           63  95  70  94 /  10   0   0   0
CORSICANA, TX         66  96  70  94 /  10   0   0   0
TEMPLE, TX            68  96  70  95 /  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/92
Hazardous weather outlook, Jun 30, 2:24 PM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT MON JUN 30 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 PM CDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY
MORNINGS MAINLY NORTHEAST OF A BOWIE...TO EMORY LINE. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, McLennan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

The U.S. Drought Monitor continued to categorize McLennan County in Severe Drought (D2). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.

Drought, Bell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

The U.S. Drought Monitor continued to categorize Bell County in Severe Drought (D2). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.

Drought, Limestone

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Limestone forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

The U.S. Drought Monitor continued to categorize Limestone County in Severe Drought (D2). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.

Drought, Falls

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Falls forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

The U.S. Drought Monitor upgraded the drought category in Falls County to Extreme Drought (D3). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.

Drought, Milam

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Milam forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

The U.S. Drought Monitor upgraded the drought category in Milam County to Extreme Drought (D3). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.

Drought, Robertson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Robertson forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

The U.S. Drought Monitor upgraded the drought category in Robertson County to Extreme Drought (D3). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.

Drought, Leon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Leon forecast zone
Crop damage
$15,000
Reported by
Other Federal Agency
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

The U.S. Drought Monitor added a Severe Drought (D2) designation to western Leon County. July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129028, 129029, 129030, 129031, 129033, 129035, 129037.